TARU PUBLICATIONS
Journal of Interdisciplinary Mathematics cover
Open Access ·Peer-reviewed·ISSN (Online): 2169-012X·ISSN (Print): 0972-0502

Monthly Journal: Publishes the methodological and theoretical role of mathematics and mathematical applications underpinning scientific research.

Issues up to 2022 co-published with and available at:Taylor & Francis Online
submissions@tarupublications.com
Open Access Research Article

Dynamical systems modeling for epidemic spread and control

, , * , , , ,

* Corresponding author · click or hover a name for details

pp. 3245–3256Vol. 29Issue 10October 2026DOI: 10.47974/JIM-2834XML
Received:
01 Apr 2026
Published Online:
27 Oct 2026
Article type:
Research Article
Language:
EN
Article no.:
JIM-2834
Pages:
3245–3256

Abstract

Epidemic outbreaks are characterized by complex nonlinear dynamics, with the effects of transmission, recovery, population interactions and interventions. This study introduces a framework for the modelling of epidemics and its assessment of disease control mechanisms based on dynamical systems. The susceptible, exposed, infected and recovered populations are modeled using coupled nonlinear differential equations. A time-varying transmission and recovery rates are indicative of changes in the contact patterns, health care response and control measures. To determine the long-term epidemic behavior, disease-free and endemic equilibrium points are determined. Stability analysis offers insight into about conditions necessary for the elimination of a disease or for its persistence. The framework facilitates assessment of transmission reduction, recovery enhancement, and epidemic stability and offers a flexible mathematical basis to learn about outbreaks and to devise effective public health control measures and policies.

Keywords

Subject Classifications

37B1592D3034D2034C6037N25

References

[1] Z. Yu, K. Wu, Y. Zhang, and F. Yang, “Dynamic modeling and analysis of epidemic spread driven by human mobility,” Technologies, vol. 13, no. 9, Art. no. 425 (2025), doi: 10.3390/technologies13090425.

[2] L. Zachilas and C. Benos, “Modeling and visualizing the dynamic spread of epidemic diseases—The COVID-19 case,” AppliedMath, vol. 4, no. 1, pp. 1–19 (2024), doi: 10.3390/appliedmath4010001.

[3] F. Jia, Z. Gu, and L. Yang, “Dynamic analysis of an epidemic model considering personal alert on a complex network,” Entropy, vol. 25, no. 10, Art. no. 1437 (2023), doi: 10.3390/e25101437.

[4] Y. Liang and W. Wang, “Dynamic properties and chaos control analysis of discrete epidemic models affected by media coverage,” Mathematics, vol. 13, no. 17, Art. no. 2873 (2025), doi: 10.3390/math13172873.

[5] M. Saade, S. Aniţa, and V. Volpert, “Dynamics of persistent epidemic and optimal control of vaccination,” Mathematics, vol. 11, no. 17, Art. no. 3770 (2023), doi: 10.3390/math11173770.

[6] C. A. C. d. Lima, L. A. Silva, and P. C. d. A. R. Tedesco, “Simulation of epidemic dynamics using a multi-agent model: Analysis of social distancing strategies and their impacts on public health and economy,” Applied Sciences, vol. 14, no. 19, Art. no. 8931 (2024), doi: 10.3390/app14198931.

[7] O. Kiseleva, S. Yakovlev, O. Prytomanova, and O. Kuzenkov, “Mathematical modeling of regional infectious disease dynamics based on extended compartmental models,” Computation, vol. 13, no. 8, Art. no. 187 (2025), doi: 10.3390/computation13080187.

[8] I. S. Gandzha, O. V. Kliushnichenko, and S. P. Lukyanets, “Modeling and controlling the spread of epidemic with various social and economic scenarios,” Chaos, Solitons & Fractals, vol. 148, Art. no. 111046 (2021), doi: 10.1016/j.chaos.2021.111046.

[9] V. B. Shakhmurov, M. Kurulay, A. Sahmurova, M. C. Gursesli, and A. Lanata, “A novel nonlinear dynamic model describing the spread of virus,” Mathematics, vol. 11, no. 20, Art. no. 4226 (2023), doi: 10.3390/math11204226.

[10] J. Dai, C. Zhai, J. Ai, J. Ma, J. Wang, and W. Sun, “Modeling the spread of epidemics based on cellular automata,” Processes, vol. 9, no. 1, Art. no. 55 (2021), doi: 10.3390/pr9010055.

[11] J. Zhang, L. Rong, and Y. Gong, “An agent-based transmission model of major infectious diseases considering places: Forecast and control,” Mathematics, vol. 12, no. 6, Art. no. 811 (2024), doi: 10.3390/math12060811.

[12] M. Lefebvre, “Modeling and optimal control of infectious diseases,” Mathematics, vol. 12, no. 13, Art. no. 2139 (2024), doi: 10.3390/math12132139.

[13] H. Ismail, A. Debbouche, S. Hariharan, L. Shangerganesh, and S. V. Kashtanova, “Stability and optimality criteria for an SVIR epidemic model with numerical simulation,” Mathematics, vol. 12, no. 20, Art. no. 3231 (2024), doi: 10.3390/math12203231.

[14] P. Sahane, M. Gulhane, N. Rakesh, S. M. M. Naidu, M. Grover, and V. Mahajan, “Evaluating lightweight encryption schemes for resource-constrained devices in wireless sensor networks,” Journal of Discrete Mathematical Sciences and Cryptography, vol. 28, no. 5-A, pp. 1803–1812 (2025), doi: 10.47974/JDMSC-2180.

Views: 4Downloads: 4Citations: 0